Alert archive / Mississippi / River Flood Warnings in 2023
River Flood Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 4, 2023, 8:26 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Jan 4, 2023, 7:42 PM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jan 4, 2023, 8:26 AM CST (14:26 UTC)
- In effect from
- Jan 4, 2023, 7:42 PM CST
- Expired
- Jan 9, 2023, 12:11 AM CST
- In force
- 4 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 23.03 ft at Jan 7, 2023, 6:00 AM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
526
WGUS44 KMOB 041426
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
826 AM CST Wed Jan 4 2023
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Mississippi...
Chickasawhay At Leakesville affecting George, Wayne and Greene
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-051430-
/O.NEW.KMOB.FL.W.0002.230105T0142Z-000000T0000Z/
/LEKM6.1.ER.230105T0142Z.230107T0000Z.000000T0000Z.NO/
826 AM CST Wed Jan 4 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...From this evening until further notice.
* IMPACTS...At 22.0 feet, flooding of lowlands will occur and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 7:15 AM CST Wednesday the stage was 16.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening and continue rising to a crest of 24.0 feet
Friday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$10 follow-up statements
057
WGUS84 KMOB 050206
FLSMOB
Flood Statement
National Weather Service Mobile AL
806 PM CST Wed Jan 4 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting George, Greene and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-060215-
/O.CON.KMOB.FL.W.0002.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.230104T2323Z.230107T0000Z.000000T0000Z.NO/
806 PM CST Wed Jan 4 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until further notice.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Wednesday the stage was 20.4 feet.
- Forecast...The river is expected to rise to a crest of 24.0
feet Friday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$749
WGUS84 KMOB 051550
FLSMOB
Flood Statement
National Weather Service Mobile AL
950 AM CST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting George, Greene and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
&&
MSC039-041-153-061600-
/O.CON.KMOB.FL.W.0002.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.230104T2323Z.230107T1200Z.000000T0000Z.NO/
950 AM CST Thu Jan 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Thursday the stage was 21.9 feet.
- Forecast...The river is expected to rise to a crest of 23.0
feet Saturday morning and then begin to slowly fall.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$410
WGUS84 KMOB 060421
FLSMOB
Flood Statement
National Weather Service Mobile AL
1021 PM CST Thu Jan 5 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, George and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
MSC039-041-153-070430-
/O.CON.KMOB.FL.W.0002.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.230104T2323Z.230107T1200Z.000000T0000Z.NO/
1021 PM CST Thu Jan 5 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 9:15 PM CST Thursday the stage was 22.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 PM CST Thursday was 22.4 feet.
- Forecast...The river is expected to rise to a crest of 23.0
feet Saturday morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$696
WGUS84 KMOB 061554
FLSMOB
Flood Statement
National Weather Service Mobile AL
954 AM CST Fri Jan 6 2023
...The Flood Warning continues for the following river in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, Greene and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-071600-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-230111T0300Z/
/LEKM6.1.ER.230104T2323Z.230107T0000Z.230110T2100Z.NO/
954 AM CST Fri Jan 6 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Tuesday evening.
* IMPACTS...At 22.0 feet, flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Friday the stage was 22.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CST Friday was 22.7 feet.
- Forecast...The river is expected to rise to a crest of 22.8
feet this evening. It will then fall below flood stage
Tuesday afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$901
WGUS84 KMOB 070346
FLSMOB
Flood Statement
National Weather Service Mobile AL
946 PM CST Fri Jan 6 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, Greene and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-080400-
/O.CON.KMOB.FL.W.0002.000000T0000Z-230111T0300Z/
/LEKM6.1.ER.230104T2323Z.230107T0315Z.230110T2100Z.NO/
946 PM CST Fri Jan 6 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Tuesday evening.
* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 9:15 PM CST Friday the stage was 23.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 PM CST Friday was 23.0 feet.
- Forecast...The river is expected to fall below flood stage
Tuesday afternoon and continue falling to 18.4 feet Wednesday
evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$592
WGUS84 KMOB 071426
FLSMOB
Flood Statement
National Weather Service Mobile AL
826 AM CST Sat Jan 7 2023
...The Flood Warning is extended for the following river in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, Greene and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-081430-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.230104T2323Z.230107T1800Z.000000T0000Z.NO/
826 AM CST Sat Jan 7 2023
...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until further notice.
* IMPACTS...At 22.0 feet, flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Saturday the stage was 23.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 AM CST Saturday was 23.0 feet.
- Forecast...The river is expected to rise to a crest of 23.1
feet this afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$896
WGUS84 KMOB 080152
FLSMOB
Flood Statement
National Weather Service Mobile AL
752 PM CST Sat Jan 7 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, George and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-090200-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-230111T0000Z/
/LEKM6.1.ER.230104T2323Z.230107T1230Z.230110T1800Z.NO/
752 PM CST Sat Jan 7 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Tuesday evening.
* IMPACTS...At 20.0 feet, flooding of lowlands will occur. At 22.0
feet, flooding of lowlands continues and some roads in low lying
areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Saturday the stage was 22.8 feet.
- Forecast...The river is expected to fall below flood stage
Tuesday evening and will continue falling to a stage of 17.2
feet by Thursday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$527
WGUS84 KMOB 081453
FLSMOB
Flood Statement
National Weather Service Mobile AL
853 AM CST Sun Jan 8 2023
...The Flood Warning continues for the following river in
Mississippi...
Chickasawhay At Leakesville affecting George, Greene and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-091500-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-230109T2230Z/
/LEKM6.1.ER.230104T2323Z.230107T1230Z.230109T1630Z.NO/
853 AM CST Sun Jan 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Monday afternoon.
* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Sunday the stage was 21.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 AM CST Sunday was 23.0 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 18.1 feet
Friday morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$255
WGUS84 KMOB 090042
FLSMOB
Flood Statement
National Weather Service Mobile AL
642 PM CST Sun Jan 8 2023
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, Greene and George
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-091115-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-230109T1110Z/
/LEKM6.1.ER.230104T2323Z.230107T1230Z.230109T0510Z.NO/
642 PM CST Sun Jan 8 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until late tonight.
* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 6:15 PM CST Sunday the stage was 20.6 feet.
- Forecast...The river is expected to fall below flood stage
late tonight and will continue falling to a stage of 16.3
feet by Friday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$341
WGUS84 KMOB 090611
FLSMOB
Flood Statement
National Weather Service Mobile AL
1211 AM CST Mon Jan 9 2023
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
MSC039-041-153-090715-
/O.CAN.KMOB.FL.W.0002.000000T0000Z-230109T0611Z/
/LEKM6.1.ER.230104T2323Z.230107T1230Z.230109T0510Z.NO/
1211 AM CST Mon Jan 9 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chickasawhay At Leakesville.
* ADDITIONAL DETAILS...
- At 11:15 PM CST Sunday the stage was 19.97 feet.
- Forecast...The river has fallen to below flood stage late
this evening. The river is expected to continue falling,
falling to a stage of 16.3 feet by Friday evening.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
CGALWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 5:37 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 4, 5:37 AM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
537 AM CST Wed Jan 4 2023
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 535 AM CST Wed Jan 4 2023
A weakening line of thunderstorms moving across eastern portions
of the forecast area bringing drops in conditions to IFR/low end
MVFR will move east of the forecast area by 15z. Conditions will
rise to VFR soon after the line passes, and remain so through the
rest of the forecast. Westerly winds around 15kts gusting to near
30 knots are possible in the line. These winds will lighten to
around 10 knots after the line passes, then become light tonight.
/16
&&
.PREV DISCUSSION... /issued 345 AM CST Wed Jan 4 2023/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Thursday)
Issued at 159 AM CST Wed Jan 4 2023
An active line of convection currently oriented near/along the
I-65 corridor will continue eastward and exit the forecast area
during the early morning hours with a cold front following
closely behind. Strong to severe storm development will be
possible mainly over portions of south central Alabama and the
western Florida panhandle before the storms exit to the east. From
6 am onward, locally heavy rainfall will be possible with the
stronger storms as well which may lead to mainly nuisance type
flooding concerns. Dry conditions are expected areawide in the
wake of the front for the rest of today through Thursday as much
drier deep layer air flows into the region. Highs today will be in
the lower to mid 70s, then Thursday will be cooler with highs in
the 60s. Lows tonight range from the mid 40s inland to the lower
50s at the coast. A high risk of rip currents is expected through
Thursday morning, after which a moderate risk will be in effect. A
high surf advisory remains in effect through today for surf
heights of 4 to 6 feet. /29
SHORT TERM...
(Thursday night through Friday night)
Issued at 159 AM CST Wed Jan 4 2023
Dry conditions continue over the area Thursday night through
Friday night. An upper trof over the eastern states lifts well off
to the north as a weakening upper ridge advances from the central
states. A surface ridge settles over the region Thursday night
then begins to shift off to the east Friday night allowing for a
light southerly flow to ensue. Lows Thursday night range from the
mid/upper 30s well inland to the lower 40s closer to the coast.
Highs on Friday range from around 60 well inland to the mid 60s
closer to the coast. Lows Friday night range from the upper
30s well inland to the mid/upper 40s at the coast.
LONG TERM...
(Saturday through Tuesday)
Issued at 159 AM CST Wed Jan 4 2023
An upper trof over the central Plains amplifies and moves across
the eastern states Sunday into Monday. An associated surface low
over the east central Plains moves off across the Great Lakes
region Sunday night and in the process brings a trailing cold
front through the forecast area. Deep layer moisture makes a
fairly significant recovery ahead of the approaching front,
although instability remains rather limited due to a slow to erode
warm layer generally from 850-700 mb. Dry conditions continue for
Saturday, then have gone with pops gradually increasing to slight
chance/chance over the entire area through Sunday night. There's
uncertainty with the remainder of the pattern as to how much drier
air may flow into the area in the wake of the front and the degree
to which moisture may recover as another upper trof is expected to
evolve over the eastern states by Tuesday. Have opted to have
slight chance pops continue for Monday into Tuesday for now and
will continue to assess. /29
MARINE...
Issued at 159 AM CST Wed Jan 4 2023
Moderate to strong southwesterly winds become northwesterly
and diminish as a cold front moves through the area today. The
offshore flow becomes moderate to strong tonight then gradually
diminishes Thursday afternoon through Friday. Areas of dense
marine fog will impact Mobile Bay, the Mississippi Sound, and
adjacent coastal waters out 20 nautical miles until mid morning.
/29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 6 AM CST early this morning for ALZ051>060-261-
262.
High Rip Current Risk through Thursday morning for ALZ265-266.
High Surf Advisory until 6 PM CST this evening for ALZ265-266.
FL...High Rip Current Risk through Thursday morning for FLZ202-204-
206.
High Surf Advisory until 6 PM CST this evening for FLZ202-204-
206.
MS...Flood Watch until 6 AM CST early this morning for MSZ067-075-076-
078-079.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ630>632-
650.
Small Craft Advisory until noon CST today for GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jan 4, 3:15 AM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
315 AM CST Wed Jan 4 2023
ALZ261>265-FLZ201-041000-
Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Mobile Inland AL-Mobile Central AL-Escambia Inland FL-
315 AM CST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Mobile, Baldwin and
northwestern Escambia Counties through 400 AM CST...
At 315 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Uriah to 3 miles northwest of Wilmer to 4 miles northwest of
Escatawpa to 6 miles southeast of Gulf Park Estates. Movement was
east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Daphne, Tillmans Corner, Fairhope,
Saraland, Bay Minette, Theodore, Chickasaw, Satsuma, Grand Bay,
Robertsdale, Bayou La Batre, Creola, Loxley, Chunchula, Stockton,
Stapleton, Gulfcrest and Axis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM CST for southwestern
Alabama. A Tornado Watch also remains in effect until 1100 AM CST for
south central and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3036 8819 3039 8839 3096 8840 3117 8798
3114 8787 3121 8787 3121 8763 3100 8762
3100 8755 3083 8748 3054 8761 3043 8790
3071 8791 3069 8792 3075 8792 3066 8793
3077 8800 3067 8803 3074 8805 3030 8813
TIME...MOT...LOC 0915Z 250DEG 41KT 3127 8769 3088 8839 3055 8859 3030
8871
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, Jan 4, 3:24 AM CST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
324 AM CST Wed Jan 4 2023
ALZ053>060-262-041030-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-
Covington AL-Escambia AL-Crenshaw AL-
324 AM CST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Butler, Monroe, north
central Baldwin, Crenshaw, east central Clarke, Escambia,
southeastern Wilcox, Conecuh and northwestern Covington Counties
through 430 AM CST...
At 323 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles southwest of
Greenville to near Repton to 4 miles northwest of McCullough.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Atmore, Greenville, Monroeville, Evergreen, Luverne, Flomaton, Frisco
City, McCullough, Peterman, Georgiana, Uriah, McKenzie, Castleberry,
Excel, Rutledge, Beatrice, Repton, Pine Apple, Petrey and I65 And AL
113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM CST for south central
and southwestern Alabama. A Tornado Watch also remains in effect
until 1100 AM CST for south central and southwestern Alabama.
&&
LAT...LON 3179 8620 3179 8618 3165 8620 3121 8698
3100 8722 3100 8789 3149 8767 3203 8686
3196 8686 3196 8641 3203 8641 3204 8640
3205 8640 3205 8630 3197 8630 3196 8619
3189 8617
TIME...MOT...LOC 0923Z 239DEG 45KT 3180 8667 3145 8724 3120 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 4, 4:02 AM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
402 AM CST Wed Jan 4 2023
ALZ055>057-059-060-261>266-FLZ201>205-041100-
Monroe AL-Conecuh AL-Covington AL-Mobile Inland AL-Mobile Coastal AL-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-Butler AL-
Escambia AL-Mobile Central AL-Escambia Inland FL-
Santa Rosa Inland FL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-
402 AM CST Wed Jan 4 2023
...Strong thunderstorms will impact portions of southern Butler,
southwestern Monroe, Mobile, Baldwin, Escambia, Conecuh, northwestern
Covington, northwestern Okaloosa, Santa Rosa and Escambia Counties
through 500 AM CST...
At 401 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from I65 And AL 113 to 5
miles east of I65 And AL 225 to near Prichard to near Coden. Movement
was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Ferry Pass, Brent, West
Pensacola, Ensley, Tillmans Corner, Warrington, Saraland, Gonzalez,
Bay Minette, Atmore, Foley, Pace, Milton, Monroeville, Theodore,
Chickasaw and Satsuma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3030 8773 3075 8793 3075 8795 3025 8818
3025 8808 3023 8828 3025 8820 3026 8819
3039 8840 3074 8841 3160 8744 3163 8650
3078 8678 3048 8710 3058 8718 3032 8727
3022 8803
TIME...MOT...LOC 1001Z 238DEG 42KT 3120 8730 3096 8777 3071 8810 3035
8825
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jan 4, 5:00 AM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
500 AM CST Wed Jan 4 2023
ALZ056-059-060-264-266-FLZ201>206-041230-
Baldwin Coastal AL-Baldwin Central AL-Conecuh AL-Covington AL-
Escambia AL-Escambia Inland FL-Okaloosa Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
500 AM CST Wed Jan 4 2023
...Strong thunderstorms will impact portions of southeastern Baldwin,
Escambia, southeastern Conecuh, Covington, Okaloosa, Santa Rosa and
Escambia Counties through 630 AM CST...
At 500 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 3 miles south of I65
And AL 113 to 4 miles south of Orange Beach. Movement was east at 55
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ferry Pass, Brent, West Pensacola, Wright, Fort Walton Beach, Ensley,
Warrington, Crestview, Niceville, Gonzalez, Destin, Andalusia, Eglin
AFB, Pace, Milton, Opp, Valparaiso, Brewton, Orange Beach and Mary
Esther.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3038 8640 3033 8718 3041 8666 3036 8720
3044 8688 3060 8702 3057 8700 3044 8709
3058 8718 3032 8727 3032 8726 3026 8761
3120 8735 3144 8620 3144 8619
TIME...MOT...LOC 1100Z 252DEG 49KT 3115 8731 3020 8758
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Jan 4, 7:02 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
702 AM CST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TSTM WND GST 1 NNW SANFORD 31.32N 86.40W
01/04/2023 M61 MPH COVINGTON AL ASOS
MEASURED AT ASOS STATION K79J AT THE
ANDALUSIA OPP AIRPORT.
&&
JFBLocal storm report, Jan 4, 7:04 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
704 AM CST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM TSTM WND GST 1 SE ORIOLE BEACH 30.36N 87.08W
01/04/2023 M42 MPH GMZ634 FL MESONET
MEASURED AT WEATHERFLOW STATION XSRS IN
SANTA ROSA SOUND.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:02 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 20 min |
| Jan 3, 7:33 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 42 min |
| Jan 3, 8:14 PM CST | Severe Thunderstorm Warning | MOB | Wayne | 46 min |
| Jan 3, 10:48 PM CST | Tornado Warning | MOB | Wayne | 42 min |
| Jan 3, 10:50 PM CST | Areal Flood Advisory | MOB | Wayne | 6 hr |
| Jan 3, 10:57 PM CST | Special Weather Statement | MOB | Greene, Perry | 48 min |
| Jan 3, 11:16 PM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 6 hr |
| Jan 3, 11:27 PM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 48 min |
| Jan 3, 11:56 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 34 min |
| Jan 4, 12:03 AM CST | Special Weather Statement | MOB | Perry, Stone | 42 min |
| Jan 4, 12:24 AM CST | Flash Flood Warning | MOB | Greene, Perry, Wayne | 6 hr |
| Jan 4, 12:41 AM CST | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 6 hr |
| Jan 4, 12:45 AM CST | Special Weather Statement | MOB | Greene, Stone | 45 min |
| Jan 4, 12:54 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 51 min |
| Jan 4, 1:31 AM CST | Special Weather Statement | MOB | Stone | 59 min |
| Jan 4, 2:05 AM CST | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 6 hr |
| Jan 4, 2:47 AM CST | Special Weather Statement | MOB | George | 58 min |
| Jan 4, 8:24 AM CST | River Flood Warning | MOB | George, Greene, Perry | 4 days |
| Jan 4, 8:28 AM CST | River Flood Warning | MOB | George, Greene, Jackson | 49 hr |
Nearby
River Flood Warnings in Mississippi, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.